Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


WHAT ABOUT AFTER INTERFERON TREATMENT?
Jan 30, 2005

My husband has 3 more shots out of the 48 to finish treatment for his Hep C. Needless to say this past year has been extrememly difficult for him as well as the rest of the family. He suffered from depression, but wouldn't treat it. His mood swings were awful - he would often yell at me for nothing other than I'm younger and not sick! I'm just wondering, how will he feel when the treatment is done? How long does it take for the headaches to stop? All of blood tests from 12 weeks on show "undetectable", so hopefully he's cured. But when will I get my husband back?? Will he be able to have a social glass of wine then? Or is it no alcohol for the rest of his life? Thanks! LG

Response from Dr. McGovern

It is unfortunate that your husband wouldn't accept medications for his mood swings. My patients do very well with additional medications which address these common side effects. He would have fared much better if he had allowed them.

As for "when will you have your husband back" - I would say in about 10 days after finishing treatment you will see a major improvement. I hope he has a sustained response.

As for alcohol, I would still keep it to mild drinking, ie 1-2 drinks daily since alcohol can lead to damage on its own. The exact amount should be discussed with his provider since he or she knows how much disease he already had on biopsy. Also noone knows what constitutes "safe" amounts of alcohol.

Dr. McGovern



Previous
Recently Hep C Positive
Next
Can contract Hepatitis C through...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement